Alert archive / Maine / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Jan 7, 2014, 3:04 AM EST for 4 counties in Maine. It took effect at Jan 7, 2014, 5:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 3:04 AM EST (08:04 UTC)
- In effect from
- Jan 7, 2014, 5:00 PM EST
- Expired
- Jan 8, 2014, 8:39 AM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 12:29 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 7, 12:29 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1229 AM EST TUE JAN 7 2014 .SYNOPSIS... STRONG LOW PRESSURE WILL TRACK WEST OF MAINE THIS AFTERNOON. MUCH COLDER AIR WILL SWEEP BACK INTO THE AREA BEHIND THIS SYSTEM TONIGHT AND REMAIN INTO LATE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 1230 AM UPDATE...THE BIG STORY OVERNIGHT WILL BE THE RETURN OF THE COLD WEATHER AND A FLASH FREEZE. TEMPERATURES HAVE NOW FALLEN BELOW FREEZING ACROSS THE CWA WITH THE EXCEPTION OF AREAS ALONG THE IMMEDIATE COAST. BY 6 AM EXPECT TEMPS WILL FALL INTO THE SINGLE DIGITS ACROSS NORTHERN MAINE TO NEAR 20 ALONG THE COAST. THE WIND WILL ADD TO THE CHILL WITH WIND CHILLS OF 10 TO 15 BELOW ACROSS NORTHERN MAINE AND NEAR ZERO DOWNEAST BY MORNING. ONLY SOME MINOR TWEAKS TO THE ONGOING FORECAST BASED ON THE LATEST OBSERVATIONS. UPDATE 1015 PM: COLD FRONT IS NOW THROUGH ALL BUT EXTREME SOUTHEAST WASHINGTON COUNTY, WITH THE ALL IMPORTANT FREEZING LINE RUNNING FROM CARIBOU TO HOULTON TO MILLINOCKET TO JUST NW OF BANGOR. TWEAKED FORECAST TO ACCOUNT FOR THIS IMPORTANT THRESHOLD, AS WET ROADS WILL FREEZE AS TEMPS FALL BELOW FREEZING. OTHERWISE, MOST OF THE PRECIPITATION HAS MOVED OFF INTO NEW BRUNSWICK, WITH ONLY VERY LIGHT SNOW REMAINING OVER FAR EASTERN MAINE, ALONG WITH SOME SPRINKLES IN SE WASHINGTON COUNTY. LOOK FOR THE DRYING AND COOLING TO CONTINUE.&& && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... EXPECT STRONG COLD ADVECTION DURING THE DAY TUESDAY AS INTENSE LOW PRESSURE OVER NORTHEAST CANADA IN CONJUNCTION WITH STRONG HIGH PRESSURE OVER THE SOUTH GENERATES A STRONG FLOW FROM THE NORTHWEST. EXPECT THIS PATTERN TO PERSIST INTO WEDNESDAY THEN MODERATE AS HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY THURSDAY THEN CRESTS OVER THE REGION THURSDAY NIGHT. FOR POPS AND QPF WILL USE A BLEND OF THE NAM12 ...GFS40 ...SREF AND ECMWF. FOR WINDS HAVE USED THE MOSG25. THE TEMPERATURE GRIDS GENERATED WITH THE RAW BLEND DUE TO THE EXPECTED CHANGE IN AIRMASS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MILD AND RELATIVELY UNSETTLED LATE THIS WEEK INTO EARLY NEXT WEEK. HIGH PRESSURE OVERHEAD THURSDAY NIGHT WILL SHIFT TO OUR EAST FRIDAY INTO SATURDAY, AND WITH THIS WILL COME A WARMER SOUTHWEST FLOW. THERE LOOKS TO BE A DECENT CHANCE OF PRECIPITATION SATURDAY AND SATURDAY NIGHT. TEMPERATURES WILL BE WARM ENOUGH FOR MIXED PRECIPITATION FOR MOST OF THE AREA. TEMPERATURES COOL OFF A BIT BEHIND THE SYSTEM SUNDAY/SUNDAY NIGHT, BUT NOT EVEN CLOSE TO THE ARCTIC CHILL WE HAVE BEEN SEEING. THIS LOOKS TO CONTINUE THROUGH ALL OF NEXT WEEK...A WARMER WEATHER PATTERN WITH FAIRLY WEAK SYSTEMS IN WHICH WE WILL BE DEALING WITH PRECIPITATION TYPE CHALLENGES. MODELS ARE IN FAIRLY GOOD AGREEMENT THURSDAY NIGHT INTO THE WEEKEND. SOME SLIGHT TIMING ISSUES WITH THE WEEKEND SYSTEM, BUT NOTHING MAJOR. TIMING OF SYSTEMS INTO EARLY NEXT WEEK BECOMES SIGNIFICANTLY MORE DIFFICULT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... NEAR TERM: STILL SOME PATCHES OF MVFR ACROSS NORTHERN AND EASTERN MAINE EARLY THIS MORNING. KBHB SHOULD IMPROVE TO VFR WITHIN THE NEXT 1 TO 2 HOURS. MVFR POSSIBLE AT TIMES AT THE NORTHERN TERMINALS INTO THE DAY TUE WITH ISO -SHSN. SHORT TERM: EXPECT VFR CONDITIONS TUESDAY THROUGH THURSDAY. && .MARINE... NEAR TERM: A SCA IS IN EFFECT THROUGH TUE WITH GUSTS TO 30 KNOTS AND SEAS AROUND 8 FT AT THE EASTERN MAINE SHELF LATE THIS EVENING. MAY NEED TO UPGRADE TO A GALE FOR LATER TUE AND TUE NIGHT. SHORT TERM: FOR WIND HAVE BLENDED THE NAM12 AND GFS40. FOR WAVES: LONG FETCH FROM THE GULF OF MAINE SOUTHWARD WILL PERSIST UNTIL IT IS BROKEN UP BY THE WIND SHIFT LATER TONIGHT. PRIMARY WAVE GROUP TUESDAY WILL BE FROM THIS FETCH ...6-10 FEET/10-11 SECONDS. EXPECT THIS LONG PERIOD WAVE GROUP TO PERSIST INTO THURSDAY DUE TO THE LENGTH OF THE FETCH. WILL USE THE SWAN/NAM TO GENERATE WAVE GRIDS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR ANZ050>052. && NEAR TERM...CB/FOISY SHORT TERM...MIGNONE LONG TERM...FOISY AVIATION...CB/FOISY/MIGNONE MARINE...CB/FOISY/MIGNONE
Hazardous weather outlook, Jan 6, 3:13 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 313 PM EST MON JAN 6 2014 MEZ001>006-010-011-015>017-029>032-072015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 313 PM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL FALL BACK SHARPLY LATER TONIGHT WITH READINGS BY EARLY TUESDAY MORNING IN THE SINGLE NUMBERS TO LOWER TEENS. THIS WILL LEAD TO A RE-FREEZE OF ANY STANDING WATER. SOME ROADS AS WELL AS SIDEWALKS COULD BECOME SLIPPERY . .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-072015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 313 PM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
In the hours before
Special weather statement, Jan 6, 11:39 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1139 PM EST MON JAN 6 2014 MEZ001>006-010-011-015>017-029>032-071000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1139 PM EST MON JAN 6 2014 ...A RAPID FREEZE-UP TONIGHT... TEMPERATURES MONDAY AFTERNOON CLIMBED INTO THE 40S ACROSS NORTHERN MAINE AND INTO THE LOWER 50S ACROSS MUCH OF DOWNEAST MAINE. A STRONG COLD FRONT CROSSED THE AREA THIS EVENING...AND TEMPERATURES WILL CONTINUE TO RAPIDLY FALL OVERNIGHT. BY 6 AM...TEMPERATURES WILL BE IN THE SINGLE DIGITS ACROSS NORTHERN MAINE...AND IN THE TEENS DOWNEAST. ANY WATER LEFT STANDING FROM THE RAINFALL AND SNOW MELT WILL FREEZE SOLID TONIGHT. ANY UNTREATED SURFACES WILL BECOME VERY ICE AND SLICK. BE ESPECIALLY CAUTIOUS IN PARKING LOTS AND SIDEWALKS...AND ON LESSER TRAVELED ROADS. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:14 PM EST | Small Craft Advisory | CAR | 5 hr | |
| Jan 7, 3:05 AM EST | Gale Warning | CAR | 33 hr | |
| Jan 7, 12:32 PM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 6 hr |
Nearby
Wind Chill Advisories in Maine, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.